Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 134, NWS Albany, NY

July 8, 2011Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2011, 4:26 PM EDT for Saratoga County, New York. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2011, 4:26 PM EDT (20:26 UTC)
Expired
Jul 8, 2011, 5:15 PM EDT
In force
49 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Saratoga County, NY

The radar

The Albany radar (KENX), 48 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:30 PM EDTTSTM WND DMGBallston Center, NYTREES DOWN
Jul 8, 4:30 PM EDTTSTM WND DMGBallston Spa, NYSMALL TREE LIMBS DOWN
Jul 8, 4:30 PM EDTTSTM WND DMGBurnt Hills, NYWIRES DOWN
Jul 8, 4:30 PM EDTHAIL 0.88Ballston Spa, NY
Jul 8, 4:45 PM EDTTSTM WND DMGMalta Ridge, NYTREE DOWN ON WIRES ON OLD POST RD.
Jul 8, 5:00 PM EDTTSTM WND DMGVictory Mills, NYLARGE TREE LIMBS DOWN. WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS51 KALY 082026
SVRALY
NYC091-082115-
/O.NEW.KALY.SV.W.0134.110708T2026Z-110708T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 515 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BALLSTON SPA...OR 8 MILES NORTH OF CLIFTON PARK...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MILTON BY 435 PM EDT...
   SARATOGA SPRINGS BY 450 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4285 7386 4288 7390 4291 7391 4290 7394
      4297 7403 4320 7376 4317 7361 4309 7357
TIME...MOT...LOC 2026Z 224DEG 16KT 4298 7385

$$

FRUGIS
2 follow-up statements
532 
WWUS51 KALY 082047
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT FRI JUL 8 2011

NYC091-082115-
/O.CON.KALY.SV.W.0134.000000T0000Z-110708T2115Z/
SARATOGA NY-
447 PM EDT FRI JUL 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL SARATOGA COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR SARATOGA SPRINGS...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HICKEYS CORNERS...DEANS CORNERS AND QUAKER SPRINGS BY 455 PM EDT...
  BURGOYNE...BARNES CORNERS AND TRAVERS CORNERS BY 500 PM EDT...
  GATES AND GURN SPRING BY 505 PM EDT...
  BACON HILL AND GRANGERVILLE BY 510 PM EDT...

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS THE 
GLENVILLE...BURNT HILLS...AND BALLSTON SPA AREAS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4308 7358 4293 7376 4301 7386 4319 7372
      4316 7362 4310 7357
TIME...MOT...LOC 2046Z 227DEG 18KT 4304 7374

$$

FRUGIS
344 
WWUS51 KALY 082110
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT FRI JUL 8 2011

NYC091-082120-
/O.EXP.KALY.SV.W.0134.000000T0000Z-110708T2115Z/
SARATOGA NY-
510 PM EDT FRI JUL 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SARATOGA COUNTY
WILL EXPIRE AT 515 PM EDT...

THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND MOVE EAST OF THE AREA. AS A RESULT...THE WARNING WILL 
BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4308 7358 4293 7376 4301 7386 4319 7372
      4316 7362 4310 7357
TIME...MOT...LOC 2110Z 227DEG 18KT 4312 7362

$$


FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:10 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 8, 2:10 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT FRI JUL 8 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE ALONG A STALLED FRONT THROUGH THE MID
ATLANTIC STATES THIS AFTERNOON AND SLIDE OFFSHORE TONIGHT. A
LARGE AREA OF HIGH PRESSURE WILL BUILD IN FROM HUDSONS BAY INTO
THE NORTHEAST FOR THE WEEKEND....SLIDING OFFSHORE SUNDAY. SUNDAY
INTO MONDAY...ITS RETURN FLOW WILL RESULT IN WARMER AND MORE
HUMID CONDITIONS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 205 PM EDT...SEVERE THUNDERSTORM WATCH 610 ISSUED FOR
ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES UNTIL 9 PM EDT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. A SHORT-
WAVE IN THE W/SW FLOW NORTH OF THE SFC CYCLONE MOVING ACROSS THE
MID-ATLANTIC REGION MAY PRODUCE SOME STRONG TO SEVERE
THUNDERSTORMS IN THE SRN EXTREME OF THE ALY FCST AREA. ENHANCED
WORDING WAS ADDED TO THE GRIDS AND ZONES.

PREVIOUS NEAR TERM...
AS OF 130 PM EDT...CLOUDS HAVE PERSISTED OVER THE SOUTHERN HALF OF
CWA...LIMITING INSTABILITY AND HEATING. HIGH CLOUDS STARING TO
BLANKET EAST CENTRAL NY AND ADJACENT WESTERN NEW ENGLAND. GREATER
INSTABILITY LOCATED S AND W...WITH LAPS SHOWING CAPE VALUES OF
15+ KJ/KG. ISO TO SCT TS EXPECTED TO DEVELOP OVER THE REGION THIS
AFTERNOON AS STATIONARY FRONT CONTINUES TO STRECH OVER THE S NEW
ENGLAND COAST AND TRI STATE AREA. LOW PRESSURE WILL RIDE ALONG
THIS FRONT...ALLOWING FOR SHOWERS AND TSTMS TO CONTINUE INTO THE
EVENING. WINDS AND SMALL HAIL WILL BE POSSIBLE WITHIN ISOLATED TS
LATE THIS AFTERNOON. AS THE LOW AND STATIONARY FRONT TRANSITION
TO THE EAST...CLOUDS WILL DECREASE TOWARDS SATURDAY MORNING.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
FOR THE MOST PART THIS PERIOD FEATURES AGREEMENT ACROSS THE
GUIDANCE SUITE (GEM/GFS/NAM) AS 500HPA TROF QUICKLY EJECTS FROM
NEW ENGLAND INTO MARITIMES SATURDAY...AND RIDGING AT 500HPA BUILDS
FM OHIO VALLEY INTO ONTARIO AND WEST QUEBEC. THIS ALLOWS A LARGE
SFC HIGH TO BUILD FM HUDSON'S BAY INTO GRTLKS RGN THEN SPREAD EAST
FOR THE WEEKEND. BY SUNDAY HIGH HAS SPLIT INTO A WARMER SOUTHERN
CENTER OVER NY/NEW ENG AND ANOTHER WELL NORTH IN CANADA. AS SUCH
THE VERY HOT AND HUMID AIR REMAINS JUST TO THE SOUTHWEST OF THE
SFC HIGH CENTER IN THE MIDWEST.

WHILE THE SFC HIGH'S ORIGINS ARE CANADIAN ITS JULY AND WE ARE UNDER
THE CENTER OR TO ITS SOUTH AND TEMPS FOR THE WEEKEND SHOULD BE
CLOSE TO OR SLIGHTLY ABOVE NORMS WITH HIGHS MAINLY IN THE 80S AND
LOWS IN THE 50S. SOME SLIGHTLY LOWER VALUES EXPECTED OVER HIGHER
TRRN MAINLY ADRNDKS.

BY SUN AFTN THE SFC HIGH CENTER IS EAST OF RGN AND RETURN FLOW IS
INCRG TEMPS AND MOISTURE. THE NAM PRODUCES MORE MID CLOUDS IN
THIS WARM ADVECTION BUT NONE OF THE MODELS ARE RAISING THREAT OF
PCPN ON EAST SIDE OF 500HPA RIDGE.

SUNDAY NIGHT AND MONDAY THE SFC HIGH HAS SLID OFFSHORE AS THE MID
LEVEL RIDGING CRESTS OVER REGION. THIS ALLOWS THE MARITIME
TROPICAL AIR TO SURGE INTO REGION. HWVR ALL CURRENT GUIDANCE SLOWS
THE CDFNT SLOWER THAN PVS RUNS DID...AS IT ONLY REACHES MICHIGAN BY MON
EVENING. WHILE GFS CONVECTIVE SCHEME IS PRODUCING AFTN QPF OVER
REGION MON...MODEL ITSELF IS ONLY PRODUCING CAPES OF 800-1200.
MODEL SOUNDINGS FM SAME MODEL AT AVN POINTS HAVE EVEN LOWER CAPES.
IF ANY CONVECTION FIRES IT WILL BE ALONG A PREFRONTAL TROF OR
THETA-E RIDGE THAT BUILDS INTO THE REGION. BEST CHANCES WILL BE
LATE AFTN OR EVENING.

CDFNT PUSHES INTO RGN MONDAY NIGHT...MOVING EAST OF RGN EARLY
TUESDAY. THE THREAT OF -SHRA OR TSTMS CONTINUES MONDAY NIGHT...BUT
WITH LITTLE DYNAMIC SUPPORT AND AREA BEING IN UNFAVORABLE RIGHT
EXIT REGION OF JET...FRONTAL LIFT AND INSTABILITY IN WARM AIR MASS
THAT IS LARGELY DIURNALLY DRIVEN IS ABOUT ALL WE GOT TO WORK WITH.

SO WILL CARRY CHC POPS LATE MONDAY AND MONDAY NIGHT. IF THE MODELS
PERSIST WITH THIS THINKING POPS MAY DROP OFF QUICKLY MONDAY
EVENING.

IT WILL BE VRY WARM MONDAY AND MONDAY NIGHT WITH TEMPS
APPROACHING 90 AND TD UPPER 60S TO NR 70 MONDAY AND TEMPS ONLY
SLOWLY FALLING BACK TO UPPER 60S TO LOWER 70S MON NIGHT.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
THERE'S AN UNUSUAL DEGREE OF AGREEMENT IN DAYS 5-8 IN
CMC/GFS/ECMWF AS 500HPA TROF SHARPENS OVER NE USA AND SE CANADA
ALLOWING CDFNT TO SWEEP SOUTH THROUGH REGION TUESDAY. CAA
DOMINATES THE EFP AS RATHER MASSIVE CANADIAN SFC HIGH BUILDS FM
ONTARIO INTO THE GRTLKS.

THIS HIGH SHIFTS ONLY SLOWLY EAST FOR REST OF EFP...KEEPING VERY
DRY AIR MASS OVER FCA. IT WILL FEATURE BRIGHT SUNSHINE
PARTICULARLY WED AND THU AND BLO NORMAL TEMPS.

MOST OF GUID KEEP CHC -SHRA IN FCST AREA INTO MIDDAY TUESDAY
AFTER THAT SUBSIDENCE DOMINATES WITH MAINLY CLEAR TO PC SKIES.

TEMPS TUES WILL REMAIN NR OR ABV NORMALS AS WARM AIR IS SLOWLY
DISPLACED TO THE SOUTH...BUT BY WED MUCH COOLER LESS HUMID AIR HAS
ADVECTED INTO REGION WITH HIGH TEMPS IN 70S AND LOWS IN UPPER 40S
AND 50S AS THE RULE. DEW POINTS WILL HEAD TWRD 50 MAKING FOR A
VERY COMFORTABLE PERIOD TEMP WISE.

BY END OF EFP THIS SFC HIGH SLIDES OFF THE ATLC SEABOARD...SETTING
STAGE FOR THE RETURN OVER VERY WARM AND HUMID AIR. GIVEN AGREEMENT
AMONG GUIDANCE SUITE WILL POPULATE EFP WITH NEW GMOS AND MAKE
ONLY MINOR MODIFICATIONS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY SOUTH OF EAST-
CENTRAL NY WITH ISOLD-SCT SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON INTO THE EARLY EVENING. A COLD FRONT...AND ITS ASSOCIATED
UPPER LEVEL DISTURBANCE WILL MOVE THROUGH OVERNIGHT. HIGH PRESSURE
WILL BUILD IN FOR THE WEEKEND.

VFR CONDITIONS WILL CONTINUE FROM KALB NORTHWARD TO KGFL WITH THE
THREAT OF SHOWERS AND THUNDERSTORMS BTWN 19Z-01Z.  BRIEF LAPSES TO
MVFR LEVELS OR LOWER COULD OCCUR WITH ANY THUNDERSTORMS.  STRATUS
CONTINUES TO LINGER NEAR KPOU WITH OCCASIONAL MVFR CIGS.  THE BEST
CHANCE OF A THUNDERSTORM WILL BE NEAR KPOU IN THE LATE PM INTO THE
EARLY EVENING. A TEMPO GROUP WAS USED THERE.

THE SHOWERS AND THUNDERSTORMS WILL END PRIOR TO MIDNIGHT FROM NORTH
TO SOUTH WITH SOME CLEARING NEAR KGFL. THE ABUNDANT LOW LEVEL
MOISTURE WITH LIGHT TO CALM WINDS WILL ALLOW SOME IFR/LIFR LOW
STRATUS/MIST TO FORM. ELSEWHERE...SOME PATCHY MVFR/VFR LIGHT MIST
IS POSSIBLE.

DRIER AIR WILL FILTER IN BTWN 11Z-13Z WITH VFR CONDITIONS
RETURNING.  THE WINDS WILL BE VARIABLE AT LESS THAN 10 KNOTS PRIOR
TO 00Z...WITH SOUTHERLY WINDS MAINLY FROM KALB NORTH.  THE WINDS
WILL BE LIGHT TO CALM OVERNIGHT WITH A SHIFT TO THE W/NW AT KALB
FIRST AROUND 06Z.  THE WINDS WILL INCREASE FROM THE W/N AT 5-10 KTS
AFTER 12Z/SAT.

OUTLOOK...
SAT-SUN...VFR...NO SIG WX.
MON...VFR/MVFR...CHC SHRA/TSRA.
TUE...VFR...NO SIG WX.

&&

.FIRE WEATHER...
LOW PRESSURE WILL MOVE ALONG A STALLED FRONT THROUGH THE MID
ATLANTIC STATES TODAY AND SLIDE OFFSHORE TONIGHT. A LARGE AREA OF
HIGH PRESSURE WILL BUILD FROM HUDSON'S BAY INTO THE NORTHEAST FOR
THE WEEKEND....SLIDING OFFSHORE SUNDAY.

THE RH VALUES ONLY DECREASE TODAY TO 50 PERCENT NORTH AND 75
PERCENT SOUTH. TONIGHT THEY WILL INCREASE TO NEAR 100 PERCENT
REGION WIDE. SATURDAY AFTERNOON THEY WILL DECREASE TO 35 TO 45
PERCENT THEN INCREASE AGAIN SUNDAY MORNING TO 90-100 PERCENT.

THE WINDS WILL BE LIGHT SOUTHERLY UNDER 10MPH TODAY INTO
TONIGHT...BECOMING WEST OVERNIGHT AND NORTHWEST SATURDAY. SATURDAY
THEY WILL INCREASE TO 10-20 MPH...BECOMING LIGHT AND VARIABLE
SATURDAY NIGHT AND SUNDAY.

RAINFALL WILL BE LIGHT MAINLY IN SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. OTHERWISE IT WILL BE
DRY THE WEEKEND INTO MONDAY WITH THE NEXT CHANCE FOR SHOWERS
LATE MONDAY AND MONDAY NIGHT.

&&

.HYDROLOGY...
NO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS FOR THE NEXT FIVE
DAYS.

LOW PRESSURE WILL MOVE ALONG A STALLED FRONT THROUGH THE MID
ATLANTIC STATES TODAY AND SLIDE OFFSHORE TONIGHT BRINGING A TENTH
TO A QUARTER OF AN INCH OF RAIN TO MOST AREAS.

AFTERWARDS DRY CONDITIONS WILL PREVAIL INTO MONDAY WHEN SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY OR AT
NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KGM/WASULA
NEAR TERM...KGM/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...WASULA
FIRE WEATHER...NAS
HYDROLOGY...SNYDER/NAS
Hazardous weather outlook, Jul 8, 2:05 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
205 PM EDT FRI JUL 8 2011

CTZ001-013-NYZ063>066-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
205 PM EDT FRI JUL 8 2011

...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
AND ULSTER AND DUTCHESS COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AND
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED UNTIL 9 PM FOR
ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES.

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
091100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
205 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK EXCLUDING ULSTER AND DUTCHESS COUNTIES...AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...AND
TONIGHT. THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING...LOCALLY
HEAVY RAIN...POSSIBLE SMALL HAIL...AND GUSTY WINDS TO 40 MPH. THE
THUNDERSTORMS WILL BE MOVING EAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AND
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jul 8, 1:58 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT FRI JUL 8 2011

CTZ001-MAZ001-025-NYZ060-061-065-066-081900-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
158 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR PINE PLAINS...OR ABOUT 17 MILES EAST OF
RHINEBECK...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
COPAKE BY 225 PM EDT
9 MILES NORTHWEST OF FALLS VILLAGE BY 235 PM EDT
EDDY FIELD AND CANAAN BY 255 PM EDT
SHEFFIELD...ASHLEY FALLS AND 7 MILES SOUTH OF GREAT BARRINGTON BY 300
PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND PORTIONS OF EAST CENTRAL NEW YORK.

LAT...LON 4214 7304 4214 7307 4205 7305 4188 7361
      4202 7374 4244 7318 4217 7302
TIME...MOT...LOC 1757Z 235DEG 10KT 4200 7358

TAW
Special weather statement, Jul 8, 3:08 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT FRI JUL 8 2011

NYZ065-066-082000-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
308 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF BEACON...OR ABOUT OVER NEW WINDSOR...AND MOVING NORTHEAST AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR...
BEACON BY 330 PM EDT
FISHKILL BY 340 PM EDT
WAPPINGERS FALLS BY 350 PM EDT
MYERS CORNER BY 355 PM EDT
HOPEWELL JUNCTION...RED OAKS MILL AND 8 MILES SOUTHEAST OF
POUGHKEEPSIE BY 400 PM EDT

LAT...LON 4145 7400 4152 7401 4156 7399 4159 7395
      4170 7393 4173 7390 4152 7362 4151 7363
      4149 7392 4144 7398 4144 7399
TIME...MOT...LOC 1908Z 220DEG 14KT 4144 7403

BJF/KGM
Special weather statement, Jul 8, 3:26 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT FRI JUL 8 2011

NYZ047>049-051-052-082000-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-
326 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DELANSON...
OR ABOUT 12 MILES WEST OF ROTTERDAM...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
DUANESBURG BY 330 PM EDT
ALTAMONT BY 335 PM EDT
ROTTERDAM AND ROTTERDAM JUNCTION BY 355 PM EDT
SCOTIA AND SCHENECTADY BY 400 PM EDT

IF ON OR NEAR MARIAVILLE LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 4292 7405 4279 7390 4259 7419 4274 7434
TIME...MOT...LOC 1925Z 231DEG 18KT 4273 7416

BJF/KGM
Special weather statement, Jul 8, 3:57 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT FRI JUL 8 2011

NYZ065-066-082045-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
357 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR WAPPINGERS
FALLS...OR ABOUT OVER BEACON...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
MYERS CORNER BY 405 PM EDT
HOPEWELL JUNCTION BY 410 PM EDT
RED OAKS MILL BY 420 PM EDT
POUGHKEEPSIE BY 425 PM EDT
PLEASANT VALLEY BY 445 PM EDT

LAT...LON 4154 7400 4159 7395 4168 7395 4182 7389
      4171 7363 4149 7388 4148 7395
TIME...MOT...LOC 1957Z 209DEG 13KT 4158 7390

FRUGIS
Special weather statement, Jul 8, 3:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT FRI JUL 8 2011

NYZ040-082045-
MONTGOMERY NY-
359 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF FONDA...OR ABOUT 8 MILES SOUTHEAST OF CANAJOHARIE...AND
MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
FONDA BY 430 PM EDT
TRIBES HILL BY 435 PM EDT
FORT JOHNSON AND AMSTERDAM BY 445 PM EDT

LAT...LON 4298 7447 4298 7426 4296 7412 4286 7421
      4278 7438 4278 7445 4283 7455
TIME...MOT...LOC 1959Z 220DEG 14KT 4283 7444

FRUGIS
Special weather statement, Jul 8, 4:03 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT FRI JUL 8 2011

NYZ041-048>050-082030-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
403 PM EDT FRI JUL 8 2011

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR EAST
GLENVILLE...OR ABOUT OVER SCOTIA...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
BURNT HILLS BY 410 PM EDT
CLIFTON PARK BY 415 PM EDT
ROUND LAKE...BALLSTON SPA AND 7 MILES SOUTHEAST OF MILTON BY 425 PM
EDT
MECHANICVILLE BY 430 PM EDT

LAT...LON 4306 7388 4300 7372 4285 7367 4279 7380
      4275 7397 4285 7409
TIME...MOT...LOC 2003Z 234DEG 22KT 4287 7393

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:26 AM EDTSpecial Weather StatementALYSchoharie34 min
Jul 8, 3:08 PM EDTSpecial Weather StatementALYPutnam52 min
Jul 8, 3:26 PM EDTSpecial Weather StatementALYSchenectady34 min
Jul 8, 3:57 PM EDTSpecial Weather StatementALYDutchess48 min
Jul 8, 3:59 PM EDTSpecial Weather StatementALYMontgomery46 min
Jul 8, 4:03 PM EDTSpecial Weather StatementALYSchenectady27 min
Jul 8, 4:43 PM EDTSpecial Weather StatementALYOneida62 min
Jul 8, 5:17 PM EDTSpecial Weather StatementALYWashington43 min
Jul 8, 6:27 PM EDTSpecial Weather StatementALYFulton33 min
Jul 8, 6:39 PM EDTAreal Flood AdvisoryALYSchoharie4 hr
Jul 8, 7:51 PM EDTSpecial Weather StatementALYSchoharie39 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.